Alert archive / Missouri / Red Flag Warnings in 2014
Red Flag Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 21, 2014, 4:17 AM CDT for 25 counties in Missouri; Cherokee County, Kansas. It took effect at Mar 21, 2014, 9:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2014, 4:17 AM CDT (09:17 UTC)
- In effect from
- Mar 21, 2014, 9:00 AM CDT
- Expired
- Mar 21, 2014, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
All 26 counties
Cherokee County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 33 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WWUS83 KSGF 210917 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 417 AM CDT FRI MAR 21 2014 ...HIGH FIRE DANGER TODAY... .WEATHER CONDITIONS THAT ARE CONDUCIVE FOR A RAPID SPREAD OF IGNITED WILDLAND FIRES WILL EVOLVE OVER PORTIONS OF THE OZARKS TODAY. THE COMBINATION OF STRONG WIND GUSTS...A DRY AIRMASS...AND DRY VEGETATION WILL CREATE THIS FIRE DANGER FROM MID MORNING THROUGH THIS AFTERNOON. KSZ101-MOZ055>058-067>071-077>081-088>095-101>103-211730- /O.NEW.KSGF.FW.W.0011.140321T1400Z-140321T2300Z/ CHEROKEE-BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN- PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE- 417 AM CDT FRI MAR 21 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY VEGETATION FOR PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY VEGETATION...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 101 CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 055 BENTON...FIRE WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER...FIRE WEATHER ZONE 058 MARIES...FIRE WEATHER ZONE 067 ST. CLAIR...FIRE WEATHER ZONE 068 HICKORY...FIRE WEATHER ZONE 069 CAMDEN...FIRE WEATHER ZONE 070 PULASKI...FIRE WEATHER ZONE 071 PHELPS...FIRE WEATHER ZONE 077 BARTON...FIRE WEATHER ZONE 078 CEDAR...FIRE WEATHER ZONE 079 POLK...FIRE WEATHER ZONE 080 DALLAS...FIRE WEATHER ZONE 081 LACLEDE...FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...FIRE WEATHER ZONE 092 WRIGHT...FIRE WEATHER ZONE 093 NEWTON...FIRE WEATHER ZONE 094 LAWRENCE...FIRE WEATHER ZONE 095 CHRISTIAN...FIRE WEATHER ZONE 101 MCDONALD... FIRE WEATHER ZONE 102 BARRY AND FIRE WEATHER ZONE 103 STONE. * WINDS...SOUTHWEST 13 TO 23 MPH WITH GUSTS UP TO 30 MPH. * TIMING...HIGH FIRE DANGER IS EXPECTED FROM MID MORNING THROUGH THIS AFTERNOON. * RELATIVE HUMIDITY...LOW TO MID 20S. * TEMPERATURES...IN THE LOW TO MID 70S. * IMPACTS...ANY OUTDOOR BURNING WILL BE DIFFICULT TO CONTAIN AND CONTROL. GRASS FIRES WILL SPREAD QUICKLY UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CRAMER
2 follow-up statements
747 WWUS83 KSGF 212124 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 424 PM CDT FRI MAR 21 2014 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... KSZ101-MOZ055>058-067>071-077>081-088>095-101>103-212300- /O.CON.KSGF.FW.W.0011.000000T0000Z-140321T2300Z/ CHEROKEE-BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN- PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE- 424 PM CDT FRI MAR 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY VEGETATION FOR PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 101 CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 055 BENTON...FIRE WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER...FIRE WEATHER ZONE 058 MARIES...FIRE WEATHER ZONE 067 ST. CLAIR...FIRE WEATHER ZONE 068 HICKORY...FIRE WEATHER ZONE 069 CAMDEN...FIRE WEATHER ZONE 070 PULASKI...FIRE WEATHER ZONE 071 PHELPS...FIRE WEATHER ZONE 077 BARTON...FIRE WEATHER ZONE 078 CEDAR...FIRE WEATHER ZONE 079 POLK...FIRE WEATHER ZONE 080 DALLAS...FIRE WEATHER ZONE 081 LACLEDE...FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...FIRE WEATHER ZONE 092 WRIGHT...FIRE WEATHER ZONE 093 NEWTON...FIRE WEATHER ZONE 094 LAWRENCE...FIRE WEATHER ZONE 095 CHRISTIAN...FIRE WEATHER ZONE 101 MCDONALD... FIRE WEATHER ZONE 102 BARRY AND FIRE WEATHER ZONE 103 STONE. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...THROUGH 6 PM. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * TEMPERATURES...AROUND 70. * IMPACTS...ANY OUTDOOR BURNING WILL BE DIFFICULT TO CONTAIN AND CONTROL. GRASS FIRES WILL SPREAD QUICKLY UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
704 WWUS83 KSGF 212301 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 601 PM CDT FRI MAR 21 2014 KSZ101-MOZ055>058-067>071-077>081-088>095-101>103-220015- /O.EXP.KSGF.FW.W.0011.000000T0000Z-140321T2300Z/ CHEROKEE-BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN- PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE- 601 PM CDT FRI MAR 21 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY VEGETATION FOR PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS... A PASSING COLD FRONT HAS BROUGHT A SHIFT AND SLIGHT DECREASE IN WINDS EARLY THIS EVENING. NORTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE THROUGH MID EVENING WITH RELATIVE HUMIDITIES IN THE 25 TO 40 PERCENT RANGE. WHILE THIS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS INTO MID-EVENING...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:37 AM CDT, 40 minutes earlier.
Area forecast discussion, Mar 21, 3:37 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 AM CDT Fri Mar 21 2014 .SHORT TERM...(Today and Saturday) A fantastic Ozarks Friday is on tap as temperatures warm into the 70s this afternoon. This warm weather is much welcomed after the relentless winter we've experienced over the past 6 months. We do need to monitor fire weather conditions closely. As a matter of fact, we are going to post a Red Flag Warning for a large portion of the forecast area today. Early morning relative humidities are already ranging from the upper 20s to the lower 40s. Surface winds should increase toward 20 mph this morning and early afternoon. Therefore red flag criteria should easily be met by late morning for many locations. South central Missouri will likely experience lighter winds, therefore will keep those counties out. A cold front will surge across the region this evening, bringing a colder airmass to the area. Overnight lows will fall into the 30s, with Saturday afternoon highs struggling to warm out of the low 50s. There is also a chance for some convective showers and an isolated thunderstorm along the front late this afternoon and early evening. This precipitation risk will occur along and south of Interstate 44. Most locations will likely stay dry. .LONG TERM...(Saturday Night through Thursday) Another wave will approach the region Saturday night bringing rain and light snow chances to southern Missouri. Liquid precipitation amounts should be confined below one half of an inch in all areas. There does appear to be sufficient cold air for a few flurries or light snow mixed in with the rain. No snow accumulations are anticipated Saturday night. Precipitation should end by Sunday morning. Northwest flow will strengthen early in the work week, bringing another fast moving shortwave trough through the Ozarks. While the Ozarks airmass will be lacking in moisture, there should be enough for some light rain in some areas Monday into Monday evening. I wouldn't summerize the boat just yet. A reinforcing shot of Canadian air will follow this disturbance, sending temperatures back into the low 20s both Monday and Tuesday night. Beyond Tuesday and into the end of next week, medium range models are showing indications of southwest flow evolving. This would lead to warmer and more active weather. The Gulf of Mexico is beat up at the moment and water temperatures are cold for the time of year. Much like the spring of 2010, it could be difficult to transport quality moisture into the Ozarks for a few weeks...or until the Gulf can recover. Have a great Friday ! && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1157 PM CDT THU MAR 20 2014 VFR conditions will continue through much of Friday with increasing high clouds. Low level wind shear will develop late tonight and continue into Friday morning. Brisk and gusty south to southwest winds will develop on Friday as a cold front approaches from the west. This front may bring some isolated showers and thunderstorms to far southern Missouri around sunset. We decided to include a PROB30 group to cover this at Branson. Winds will then shift to the northwest behind the front and diminish Friday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Schaumann
Hazardous weather outlook, Mar 20, 9:33 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 933 PM CDT THU MAR 20 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 933 PM CDT THU MAR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON FRIDAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT MAY PRODUCE SOME ISOLATED THUNDERSTORMS BY THE LATE AFTERNOON INTO THE EVENING HOURS OVER SOUTHERN AND SOUTH CENTRAL MISSOURI. ISOLATED LIGHTNING STRIKES WILL BE THE MAIN HAZARD WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.